Prescription Drugs: Stimulants

Signs and Symptoms of Prescription Drugs: Stimulants

Street Names: Uppers, Dexies, Bennies, Pep pills

Method of Use: Swallowed, Snorted, Injected

Symptoms/Effects of Use

  • Reduced appetite/weight loss (leads to malnourishment)
  • Hostility/aggressiveness
  • Paranoia/panic
  • Irritability
  • Rapid speech
  • Restlessness
  • Nosebleeds, sinus problems (if snorting)
  • Increased/irregular heart rate
  • Increased blood pressure
  • Dangerously high body temperatures
  • Increased alertness, attention, and energy
  • Potential for cardiovascular failure (stroke) or seizures
  • Hallucinations/tremors

What to Look For

  • Mood swings
  • Increased energy (that is out of the ordinary)
  • Missing medications
  • Doctor shopping
  • Faking an illness (frequenting wanting to go to the doctor)
  • Unexplained loss of money

Withdrawal symptoms

  • Mood changes
  • Increased appetite
  • Agitation
  • Depression
  • Excessive sleep
  • Vivid dreams

Note: Each person may experience different symptoms/effects. This list is not inclusive. For more information, visit www.drugabuse.gov